Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 10, 2006, 7:56 AM CDT for Buffalo County, Dawson County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 7:56 AM CDT (12:56 UTC)
- Expired
- Jul 10, 2006, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Buffalo County, NE, Dawson County, NE
The radar
The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 101257
FFWGID
NEC019-047-101845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
756 AM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF KEARNEY
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF LEXINGTON
* UNTIL 145 PM CDT
* AT 756 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM POOLE TO
ODESSA TO COZAD...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF GRAND ISLAND TO 12 MILES WEST OF KEARNEY TO 21 MILES SOUTHWEST
OF LEXINGTON...MOVING NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELM
CREEK...OVERTON...RIVERDALE...AMHERST...MILLER...PLEASANTON...
RAVENNA...SUMNER...WILLOW ISLAND...GOTHENBURG AND EDDYVILLE
RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN
PLACES ACROSS THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS UP TO 2
OR MORE INCHES ARE POSSIBLE IN THE NEXT FEW HOURS.
THE WOOD RIVER...FRENCH CREEK...ELM CREEK AND SPRING CREEK WILL ALL
BE VULNERABLE TO FLASH FLOODING AS ADDITIONAL RAIN FALLS WITHIN
THESE BASINS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4068 9894 4069 9934 4072 10021 4105 10025
4101 9913 4103 9890
$$1 follow-up statement
000
WGUS73 KGID 101517
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1016 AM CDT MON JUL 10 2006
NEC019-047-101522-
BUFFALO NE-DAWSON NE-
1016 AM CDT MON JUL 10 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DAWSON AND WESTERN
BUFFALO COUNTIES...
THE AREA OF SHOWERS AND THUNDERSTORMS RESPONSIBLE FOR THE HEAVY
RAINFALL EARLIER THIS MORNING...HAS MOVED NORTH OF BOTH DAWSON AND
WESTERN BUFFALO COUNTIES. THIS HAS RESULTED IN THE THREAT OF FLASH
FLOODING TO DIMINISH QUICKLY OVER THE LAST HOUR. FOR THIS REASON THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4068 9894 4069 9934 4072 10021 4105 10025
4101 9913 4103 9890
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:17 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 3:17 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 317 AM CDT MON JUL 10 2006 .DISCUSSION...MAIN FORECAST CHALLENGE CENTERS AROUND CHANCES OF PRECIPITATION TODAY AND TONIGHT. KUEX DOPPLER RADAR SHOWING WIDESPREAD LOW LEVEL CONVECTIVE ACTIVITY OVER SOUTHEAST PORTIONS OF THE FORECAST AREA WITH A SECONDARY...BUT MUCH SMALLER...CLUSTER OF ACTIVITY OVER BUFFALO AND DAWSON COUNTIES. AIRMASS IS RATHER TROPICAL WITH SURFACE DEW POINTS RANGING FROM THE MID 60S TO AROUND 70 DEGREES. THE REMAINDER OF THE AIRMASS IS VERY WARM AND MOIST WITH FREEZING LEVELS AROUND 17K AND PRECIPITABLE WATER VALUES NOW EXCEEDING 1.5 INCHES. MOST STORMS THAT ARE DEVELOPING AT THIS TIME ARE VERY EFFICIENT RAIN PRODUCERS WITH DOPPLER ESTIMATES REACHING UP TO 2 INCHES IN CERTAIN LOCATIONS...HOWEVER...NO PROBLEMS CURRENTLY NOTED WITH HEAVY RAINFALL IN THE AREA. A RELATIVELY COOLER AND WET DAY IS ON TAP FOR TODAY AS PRECIPITABLE WATER VALUES CONTINUE TO GET PUMPED UP OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AHEAD OF AN UPPER LEVEL TROUGH APPROACHING FROM THE FRONT RANGE OF THE ROCKIES. AN EXTREMELY MOIST AIRMASS WILL BE IN PLACE AS THE UPPER TROUGH AND ASSOCIATED DYNAMICS PASS ACROSS THE REGION AROUND MIDDAY. MODERATE LOW LEVEL MOISTURE CONVERGENCE WILL LEND TO THE UPPER DYNAMICS FOR WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY. BECAUSE OF THIS...HAVE GONE WITH LIKELY POPS ALL LOCATIONS WITH CHANCES OF RAIN DECREASING FROM WEST TO EAST LATE THIS AFTERNOON AS THE MAIN DYNAMICS ASSOCIATED WITH THE UPPER TROUGH PASS TO THE EAST. ADDITIONALLY...CONSIDERABLE CLOUD COVER WILL KEEP HIGH TEMPERATURES DOWN IN THE UPPER 70S TO LOWER 80S. CHANCES OF PRECIPITATION WILL WIND DOWN OVERNIGHT TONIGHT AS THE UPPER TROUGH SLOWLY PASSES TO THE EAST AND A DRIER WEST-NORTHWESTERLY FLOW BEGINS TO DEVELOP OVER THE CENTRAL PLAINS. HOWEVER...SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY MAINLY OVER THE EASTERN FORECAST ZONES. THESE CHANCES WILL DIMINISH GREATLY IN THE LATE AFTERNOON AND EARLY EVENING HOURS AS A MUCH MORE SUBSIDENT NORTHWEST FLOW DEVELOPS ALOFT IN RESPONSE TO HIGH PRESSURE RIDGING OVER THE ROCKY MOUNTAINS. CLEARING SKIES AND BUILDING HIGH PRESSURE WILL CAUSE HIGH TEMPERATURES ON TUESDAY TO RISE ABOVE VALUES THAT WILL BE SEEN TODAY. ON TUESDAY NIGHT...THE UPPER LEVEL RIDGE AXIS WILL PASS ACROSS OUR AREA AND BRING FAIR SKIES WITH WARMER OVERNIGHT LOW TEMPERATURES. ON WEDNESDAY...THE UPPER RIDGE AXIS WILL BE JUST TO OUR EAST AND DAYTIME HIGH TEMPERATURES WILL JUMP A GOOD 10 DEGREES FROM VALUES SEEN ON TUESDAY. HIGH TEMPERATURES WILL GENERALLY BE IN THE MID TO UPPER 90S WITH DRY CONDITIONS EXPECTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 19
Hazardous weather outlook, Jul 10, 5:38 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 538 AM CDT MON JUL 10 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 538 AM CDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE OUTLOOK AREA TODAY. THE PRIMARY HAZARDS FROM THESE STORMS WILL BE AREAS OF HEAVY RAINFALL AND DANGEROUS LIGHTNING. THE THUNDERSTORMS WILL SLOWLY DIMINISH THIS EVENING AND OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SLIGHT CHANCES OF THUNDERSTORMS ON TUESDAY. ALL THUNDERSTORMS ARE CAPABLE OF PRODUCING DANGEROUS LIGHTNING. HOT AND DRY CONDITIONS ARE EXPECTED BEGINNING ON WEDNESDAY AND CONTINUING THROUGH THE REST OF THE WEEK. AFTERNOON TEMPERATURES WILL REACH INTO THE UPPER 90S WITH HEAT INDEX READINGS OVER 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) 19
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.